A 35-year-old member asked:
Disclaimer

could i suddenly become allergic to an antibiotic i have taken before?

1 doctor answer
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Yes: It can happen
Answered on Aug 17, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 19-year-old female asked:
Dr. G. Wen
Dr. G. Wen answered
25 years experience Pharmacology
Most likely fine: If you have been taking sulfa non-antibiotics without any allergic reactions, and you got allergic reactions only to sulfa antibiotics, that to me you ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Cornelia Franz
Specializes in Pediatrics
No: Good question. Being allergic to mold does not increase the risk of being allergic to penicillin based antibiotics. By extension. Penicillin allergic ... Read More
A 45-year-old member asked:
Dr. Andrew Murphy
28 years experience Allergy and Immunology
Yes: It is possible to be allergic to antibiotics. The most common antibiotic allergies are to penicillin like medications and sulfa based antibiotics.
A 22-year-old female asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Different types: The most common reaction is skin rashes including hives and swelling. Anaphylaxis is a severe reaction but less common. Gastrointestinal symptoms ar ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month